Alert archive / Nebraska / River Flood Warnings in 2020
River Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 19, 2020, 4:47 AM CDT for Gage County, Nebraska. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 4:47 AM CDT (09:47 UTC)
- Expired
- Jun 20, 2020, 7:57 PM CDT
- In force
- 39 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Beatrice (BEAN1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
969
WGUS43 KOAX 190947
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUIRED
Flood Warning
National Weather Service Omaha/Valley Nebraska
447 AM CDT Fri Jun 19 2020
...The National Weather Service in Omaha has issued a flood warning
for the following river in Nebraska...
Big Blue River At Beatrice affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC067-192147-
/O.NEW.KOAX.FL.W.0013.200619T0947Z-200620T0000Z/
/BEAN1.1.ER.200619T1100Z.200619T1300Z.200619T1900Z.NO/
447 AM CDT Fri Jun 19 2020
The National Weather Service in Omaha has issued a
* Flood Warning for
The Big Blue River At Beatrice.
* until this evening...or until the warning is cancelled.
* At 3:45 AM Friday the stage was 17.5 feet...or 0.5 feet below
flood stage.
* Flood stage is 18.0 feet.
* The river is expected to crest near 22.0 feet this morning.
* Impact...at 18.0 feet...Memorial Drive begins to flood.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$6 follow-up statements
100
WGUS83 KOAX 191145
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
645 AM CDT Fri Jun 19 2020
...The Flood Warning continues for...
Big Blue River At Beatrice affecting Gage County.
...The Flood Warning continues for...
Salt Creek at Roca affecting Lancaster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC109-200244-
/O.CON.KOAX.FL.W.0012.000000T0000Z-200620T0628Z/
/ROCN1.1.ER.200619T0445Z.200619T0615Z.200619T1228Z.NO/
645 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Salt Creek at Roca.
* At 6:25 AM Friday the stage was estimated at 19.2 feet...or 0.2 feet above
flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river will fall below flood stage this morning.
&&
LAT...LON 4073 9672 4074 9669 4065 9665 4063 9672
4065 9675 4066 9668
$$
NEC067-200244-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0916Z/
/BEAN1.1.ER.200619T0855Z.200620T0000Z.200620T1516Z.NO/
645 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River At Beatrice.
* At 5:45 AM Friday the stage was 20.6 feet...or 2.6 feet above
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by this
evening. The river will fall below flood stage late tomorrow
morning.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$378
WGUS83 KOAX 191331
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
831 AM CDT Fri Jun 19 2020
...The Flood Warning continues for...
Salt Creek at Roca affecting Lancaster County.
Big Blue River At Beatrice affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC109-200430-
/O.EXT.KOAX.FL.W.0012.000000T0000Z-200620T0930Z/
/ROCN1.1.ER.200619T0445Z.200619T1315Z.200619T1530Z.NO/
831 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Salt Creek at Roca.
* At 8:25 AM Friday the stage was 20.9 feet...or 1.9 feet above
flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
&&
LAT...LON 4073 9672 4074 9669 4065 9665 4063 9672
4065 9675 4066 9668
$$
NEC067-200430-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0510Z/
/BEAN1.1.ER.200619T0855Z.200619T1800Z.200620T1110Z.NO/
831 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River At Beatrice.
* At 7:45 AM Friday the stage was 21.7 feet...or 3.7 feet above
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
afternoon. The river will fall below flood stage tomorrow morning.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$951
WGUS83 KOAX 191655
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1155 AM CDT Fri Jun 19 2020
...The Flood Warning continues for...
Big Blue River At Beatrice affecting Gage County.
Big Blue River Near Barneston affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC067-200754-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0307Z/
/BEAN1.1.ER.200619T0855Z.200620T0000Z.200620T0907Z.NO/
1155 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River At Beatrice.
* At 10:45 AM Friday the stage was 22.3 feet...or 4.3 feet above
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by this
evening. The river will fall below flood stage early tomorrow.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$
NEC067-200754-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T0637Z/
/BARN1.1.ER.200619T1604Z.200620T0000Z.200620T1237Z.NO/
1155 AM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River Near Barneston.
* At 11:00 AM Friday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Continue to rise to near 22.0 feet by this evening.
The river will fall below flood stage by tomorrow morning.
&&
LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
3991 9668
$$419
WGUS83 KOAX 200051
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
751 PM CDT Fri Jun 19 2020
...The Flood Warning continues for...
Big Blue River At Beatrice affecting Gage County.
Big Blue River Near Barneston affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC067-201551-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0213Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T0813Z.NO/
751 PM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River At Beatrice.
* At 6:45 PM Friday the stage was 22.5 feet...or 4.5 feet above
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$
NEC067-201551-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T0512Z/
/BARN1.1.ER.200619T1603Z.200620T0000Z.200620T1112Z.NO/
751 PM CDT Fri Jun 19 2020
The Flood Warning continues for
The Big Blue River Near Barneston.
* At 7:00 PM Friday the stage was 22.5 feet...or 2.5 feet above
flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
&&
LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
3991 9668
$$037
WGUS83 KOAX 201316
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
816 AM CDT Sat Jun 20 2020
...The Flood Warning continues for...
Big Blue River At Beatrice affecting Gage County.
Big Blue River Near Barneston affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC067-210415-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T1520Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T2120Z.NO/
816 AM CDT Sat Jun 20 2020
The Flood Warning continues for
The Big Blue River At Beatrice.
* At 7:45 AM Saturday the stage was 20.2 feet...or 2.2 feet above
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$
NEC067-210415-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T2000Z/
/BARN1.1.ER.200619T1603Z.200620T0415Z.200621T0200Z.NO/
816 AM CDT Sat Jun 20 2020
The Flood Warning continues for
The Big Blue River Near Barneston.
* At 7:00 AM Saturday the stage was 22.4 feet...or 2.4 feet above
flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
&&
LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
3991 9668
$$612
WGUS83 KOAX 210057
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
757 PM CDT Sat Jun 20 2020
...The Flood Warning is cancelled for...
Big Blue River At Beatrice affecting Gage County.
Big Blue River Near Barneston affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC067-210127-
/O.CAN.KOAX.FL.W.0013.000000T0000Z-200621T1520Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T1854Z.NO/
757 PM CDT Sat Jun 20 2020
The Flood Warning is cancelled for
The Big Blue River At Beatrice.
* At 6:45 PM Saturday the stage was 16.1 feet...or 1.9 feet below
flood stage.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1:54 PM Saturday.
* Forecast...The river will continue to fall to 9.1 feet by Monday
morning.
&&
LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
4012 9666
$$
NEC067-210127-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-200621T2000Z/
/BARN1.1.ER.200619T1603Z.200620T0415Z.200620T2252Z.NO/
757 PM CDT Sat Jun 20 2020
The Flood Warning is cancelled for
The Big Blue River Near Barneston.
* At 7:00 PM Saturday the stage was 19.6 feet...or 0.4 feet below
flood stage.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:52 PM Saturday.
* Forecast...The river will continue to fall to 10.8 feet by Monday
morning.
&&
LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
3991 9668
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:53 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 19, 3:53 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 353 AM CDT Fri Jun 19 2020 ...Updated Forecast Discussion... .DISCUSSION... Issued at 333 AM CDT Fri Jun 19 2020 At 333 AM, what a difference a couple of day makes, as I steeped back into the office for a few vampire shifts to find the heat and dry weather we endured last week replaced by a more active pattern. We saw the start of that pattern yesterday, with nearly everyone receiving rainfall, and areas south of Lincoln picking up 3 to 7 inches of it...yikes. Some of those heavy rain producing storms still lingering over southeast Nebraska this morning. Today will feature plenty of cloud cover and cooler temperatures than we have seen in a while. We're forecasting highs in the upper 70s this afternoon. The front that ushered in today's cooler temperatures should remain draped from northeast Kansas, through extreme southeast Nebraska into central Iowa today. This will keep the shower and thunderstorm chances going for those along or south of Interstate 80. Given lingering PW values near 1.5 inches, the stationary nature of the front and narrow CAPE (750-1500 j/kg) profiles that should favor heavy rain processes, there will be some risk for heavy rainfall today. Richardson, Nemaha or Pawnee Counties will have the best shot at that rain. If you are north of Interstate 80 it should be dry today. With the front still meandering around and the arrival of a weak upper level shortwave, we should see more shower and thunderstorm activity Saturday. The going rainfall forecast suggests a quarter to three quarters of an inch Saturday. Weak mid level lapse rates and narrow CAPE profiles suggest a limited severe risk at best. If any stronger storms do occur, suspect they would be in central or northeast Nebraska where 0-6 km bulk shear near 45 knots may compensate for lackluster instability. Given the cloud cover and rain, highs will be limited to the upper 70s again. More thunderstorms are possible Sunday thanks to another frontal boundary/upper level shortwave combo. Models generally suggest a scenario where thunderstorms develop along the front in the afternoon and evening. Those storm may then grow upscale and track southeast into Kansas as a LLJ intensifies Sunday night. For us this may mean a mostly dry day, but you may want to keep and eye to the sky during any evening activities. Temperatures will be warmer Sunday as we see more sunshine and southerly winds. Look for afternoon highs in the mid 80s. Early next week should feature a strong upper level trough in the Great Lakes and northwest flow aloft over the Central Plains. At the surface, Sundays frontal passage should scour out the surface moisture a bit. Combined...these two things suggest a couple days of fairly nice weather (highs in the lower 80s and modest humidity Monday-Wednesday). Will it rain early next week? Ehhh a couple showers or thunderstorms are possible with diurnal heating or any weak shortwaves rotating around the parent trough over the Great Lakes, but overall we should be dry. Left some low end precipitation chances in the forecast to account for these scenarios. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1150 PM CDT Thu Jun 18 2020 Thunderstorm activity continues to diminish across the area tonight. Will keep mention through 8Z Friday in Lincoln... 10Z Friday in Omaha. KOFK will remain dry. KOFK will continue with VFR conditions through the TAF period. MVFR conditions hold through the TAF period for KLNK and KOMA as another round of thunderstorms is possible on Friday afternoon and evening. The threat isn't great, so went with PROB30 at both locations for situational awareness. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...Nicolaisen
Hazardous weather outlook, Jun 19, 4:18 AM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 418 AM CDT Fri Jun 19 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-192330- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 418 AM CDT Fri Jun 19 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Scattered thunderstorms are possible south of Interstate 80. Severe storms are not expected, but locally heavy rain may occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are a possibility each day through next Thursday. There is a marginal risk for severe storms in northeast Nebraska Saturday, with hail or winds as the main threats. The risk of thunderstorms increases to slight on Sunday for thunderstorms capable of hail and winds in the evening. It is to early to pin down any severe risk beyond Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Albright
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 47 min |
| Jun 18, 7:19 PM CDT | Flash Flood Warning | OAX | Gage, Johnson, Lancaster, Otoe | 116 min |
| Jun 18, 8:05 PM CDT | River Flood Warning | OAX | Lancaster | 15 hr |
| Jun 18, 10:06 PM CDT | Special Weather Statement | OAX | Jefferson | 24 min |
| Jun 18, 11:00 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson, Johnson, Lancaster, Otoe, Pawnee and 1 more | 6 hr |
| Jun 19, 1:21 AM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 4 hr |
| Jun 19, 5:09 AM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 4 hr |
| Jun 19, 8:30 AM CDT | River Flood Warning | OAX | Gage | 45 hr |
| Jun 19, 8:58 AM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Saline | 9 hr |
| Jun 19, 5:52 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 53 min |
| Jun 19, 6:41 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Pawnee | 64 min |
Nearby
River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.